MRI can it give you a rash?

Discussion in 'Fibromyalgia Main Forum' started by TKE, Oct 7, 2006.

  1. TKE

    TKE New Member

    I had a double MRI done yesterday. Lower back & neck. I have DDD with herniation & nerve compression in lower back. They did lower back MRI first. I could feel my legs muscles jumping the whole time. I took a pain pill right before the test. Same stuff I've been taking...hydrocodone. When it was done they had me get off the table to set it up for my neck. The middle of my back was tingling like it had fallen asleep. I moved about for a few minutes then had to lay back down to do the neck MRI.

    Later my back started to itch right where the muscles felt like they had fallen asleep. My Huz looked it it last night & I'm broke out in little blisters/pimples all over.

    Just wondering if this has happened to anyone else?
  2. KMD90603

    KMD90603 New Member

    The MRI itself should not give you a rash, however, sometimes the will start an IV and inject dye into it to get a better picture. That dye, if you are allergic to it, could cause a rash. They say if you are allergic to shellfish, the dye contrast is contraindicated. The other possibility is the hydrocodone. I know you said you've been taking it, however, sometimes people don't experience allergic reactions until they've been exposed to it for a while. For instance, latex allergies. Most people with latex allergies have to be exposed first, and then eventually your body recognizes it as an allergen.

    I hope this helps.

    Gentle hugs,
    Kim
  3. cjcookie

    cjcookie New Member

    have mentioned it. Was your back exposed to the table? They are usually covered with some type of fake leather and if I lay on that stuff and sweat, I get a rash too.

    The MRI itself cannot cause a rash.